Alert archive / New Mexico / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 9, NWS Midland/Odessa, TX

April 11, 2009Lea County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 11, 2009, 3:51 PM MDT for Lea County, New Mexico. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2009, 3:51 PM MDT (21:51 UTC)
Expired
Apr 11, 2009, 4:45 PM MDT
In force
54 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 128 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 4:22 PM MDTTSTM WND GST 75Hobbs, NMESTIMATED WIND GUST OF 60 TO 75 MPH.
Apr 11, 4:22 PM MDTHAIL 0.75Hobbs, NM
Apr 11, 4:30 PM MDTHAIL 1.75Eunice, NMEUNICE PD - SMALL TO GOLF BALL HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 2:18 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 514 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1657 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
514 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 112151
SVRMAF
NMC025-112245-
/O.NEW.KMAF.SV.W.0009.090411T2151Z-090411T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
351 PM MDT SAT APR 11 2009

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LEA COUNTY IN SOUTHEAST NEW MEXICO...

* UNTIL 445 PM MDT

* AT 348 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF OIL CENTER...OR 24 MILES SOUTHWEST OF HOBBS...MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  OIL CENTER...
  EUNICE...
  MONUMENT...
  NADINE...
  HOBBS...
  HUMBLE CITY...
  KNOWLES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3298 10306 3239 10307 3222 10362 3298 10325
TIME...MOT...LOC 2151Z 219DEG 26KT 3245 10336

$$
2 follow-up statements
000 
WWUS54 KMAF 112227
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 PM MDT SAT APR 11 2009

NMC025-112245-
/O.CON.KMAF.SV.W.0009.000000T0000Z-090411T2245Z/
LEA NM-
427 PM MDT SAT APR 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL LEA COUNTY...

AT 415 PM MDT...A TRAINED STORM SPOTTER REPORTED DIME TO QUARTER 
SIZED HAIL IN EUNICE.

AT 422 PM MDT...A TRAINED STORM SPOTTER REPORTED WIND GUSTS UP TO 75 
MPH AND PENNY SIZE HAIL FALLING IN HOBBS. 

AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF KNOWLES TO
HOBBS TO EUNICE...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF
LOVINGTON TO HOBBS TO 21 MILES SOUTH OF HOBBS...MOVING NORTHEAST AT
30 MPH.

SOME LOCATIONS AFFECTED BY SEVERE THUNDERSTORMS INCLUDE...
HOBBS...EUNICE AND MUCH OF EAST CENTRAL LEA COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3229 10341 3298 10325 3298 10306 3239 10307
TIME...MOT...LOC 2224Z 219DEG 26KT 3298 10311 3273 10312
          3243 10314

$$
000 
WWUS54 KMAF 112244 RRA
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 PM MDT SAT APR 11 2009

NMC025-112254-
/O.EXP.KMAF.SV.W.0009.000000T0000Z-090411T2245Z/
LEA NM-
444 PM MDT SAT APR 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEA COUNTY WILL
EXPIRE AT 445 PM MDT...

AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3229 10341 3298 10325 3298 10306 3239 10307
TIME...MOT...LOC 2244Z 219DEG 26KT 3309 10300 3284 10301
          3254 10303

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:38 PM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 11, 2:38 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 PM CDT SAT APR 11 2009

.DISCUSSION...
FOCUS FOR THE SHORT TERM FORECAST WILL CONCENTRATE ON INCREASING
SEVERE POTENTIAL ACROSS WEST AND SOUTHWEST TEXAS...AND FAR SOUTHEAST
NEW MEXICO LATE THIS AFTERNOON THROUGH TONIGHT.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 11 PM CDT...OR 10
PM MDT FOR MUCH OF THE PERMIAN BASIN...THE SOUTHEAST NEW MEXICO
PLAINS...AND THE TRANS PECOS REGION.

REGIONAL WATER VAPOR IMAGERY SHOWS A WELL DEFINED UPPER LEVEL LOW
SPINNING NEAR THE AZ/NM BORDER THIS AFTERNOON. LIFT WITHIN THE
SOUTHWEST FLOW ALOFT AHEAD OF THIS FEATURE IS CURRENTLY SPREADING
ACROSS SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO. REGIONAL RADAR
IMAGERY SHOWS ELEVATED SHOWERS/THUNDERSTORMS DEVELOPING FROM FAR
WEST TEXAS TO THE GUADALUPE MOUNTAINS AND NORTHWARD THROUGH THE EDDY
COUNTY PLAINS. SCATTERED AND MORE INTENSE THUNDERSTORMS ARE STARTING
TO DEVELOP FROM ROUGHLY NORTHERN LEA COUNTY...SOUTHWARD TO THE TRANS
PECOS REGION WITHIN THE AXIS OF BETTER LOW LEVEL DEWPOINTS (IN THE
MID TO UPPER 40S F) AND INSTABILITY (MUCAPE APPROACHING 1000 J/KG).
THE OPPORTUNITY EXISTS FOR SUPERCELL THUNDERSTORMS TO DEVELOP ACROSS
FAR SOUTHEAST NEW MEXICO...THE PERMIAN BASIN AND THE TRANS PECOS
REGION THIS AFTERNOON...WITHIN THE AFOREMENTIONED INSTABILITY/MOIST
AXIS AND ALSO GIVEN FAVORABLE DEEP LAYER SHEAR PROFILES UNDERNEATH
AN APPROACHING MID LEVEL JET MAX. THE PRIMARY SEVERE HAZARDS THIS
AFTERNOON WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED
TORNADOES ARE POSSIBLE.

THUNDERSTORMS THEN LOOK TO ORGANIZE INTO A CONVECTIVE COMPLEX THIS
EVENING AND TRANSLATE EASTWARD ACROSS THE PERMIAN BASIN/TRANS PECOS
REGION. WE HAVE ORIENTED THE HIGHEST GRIDDED POPS (80-90 PCT) ACROSS
THE PERMIAN BASIN THIS EVENING...TAPERED TO SLIGHT CHANCE ACROSS THE
WESTERN CWFA. THE CONVECTIVE COMPLEX LOOKS TO EXIT OUR FORECAST AREA
NOT TOO LONG AFTER MIDNIGHT...SO POPS WILL QUICKLY TAPER PAST THEN.

THE UPPER LEVEL LOW IS EXPECTED TO CROSS THE TEXAS PANHANDLE SUNDAY.
MODELS INDICATE SOME RESIDUAL MID LEVEL MOISTURE AND STEEP LAPSE
RATES LOCATED FROM LEA COUNTY THROUGH THE NORTHERN PERMIAN BASIN ON
THE SOUTHERN SIDE OF THIS FEATURE SUNDAY...SO HAVE OPTED TO INCLUDE
ISOLATED THUNDERSTORMS IN THESE LOCATIONS. ALSO OF CONCERN SUNDAY
WILL BE INCREASING WESTERLY WINDS ACROSS THE CWFA AS THE ASSOCIATED
DEEP SURFACE LOW MOVES EASTWARD ACROSS THE ROLLING PLAINS. THE
STRONGEST WINDS LOOK TO IMPACT THE GUADALUPE...DELAWARE AND DAVIS
MOUNTAINS AND THE VAN HORN/HWY 54 CORRIDOR...WHERE A HIGH WIND WATCH
HAS BEEN POSTED SUNDAY. A WIND ADVISORY MAY ALSO BE NEEDED ACROSS
THE SOUTHEAST NEW MEXICO PLAINS...THE TRANS PECOS REGION AND THE
MARFA PLATEAU. FIRE WEATHER CONCERNS WILL ALSO INCREASE ACROSS AREAS
SOUTH OF INTERSTATE 10...ADDITIONAL FIRE WEATHER DETAILS ARE
PROVIDED IN THE SECTION BELOW.

NO SIGNIFICANT CHANGES WERE MADE BEYOND SUNDAY. THE UPPER LOW WILL
PULL WELL NORTHEAST OF THE AREA SUNDAY NIGHT INTO MONDAY...WITH
NORTHWEST FLOW ALOFT IN ITS WAKE. A COLD FRONT WILL MOVE THROUGH THE
REGION LATE SUNDAY EVENING/EARLY MONDAY MORNING. SHORTWAVE RIDGING
WILL DEVELOP TUESDAY...WITH WARMER TEMPERATURES EXPECTED. STILL SOME
DISCREPANCIES BETWEEN MODEL SOLUTIONS DURING THE MIDDLE TO LATE WEEK
TIME FRAME...THE EUROPEAN MODEL STILL INDICATES AN UPPER LOW MOVING
ACROSS NEW MEXICO THURSDAY AND FRIDAY...WITH CONVECTION DEVELOPING
AHEAD OF IT ACROSS AREAS EAST OF THE PECOS RIVER. THE GFS IS STILL
TRENDING FARTHER NORTH WITH THE SYSTEM...AND FARTHER EAST WITH THE
CONVECTION. LEFT THE FORECAST DRY FOR NOW...BUT BEARS WATCHING WITH
LATER MODEL RUNS. /21/

&&

.FIRE WEATHER...
A BRIEF PERIOD OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED TO
OCCUR OVER THE PRESIDIO VALLEY AND BIG BEND REGION THIS AFTERNOON
AND EARLY THIS EVENING WHERE SOUTHWEST WINDS OF 20 TO 30 MPH WILL
COINCIDE WITH RH/S OF 10 TO 15 PERCENT.  SINCE THE DURATION OF THESE
CONDITIONS IS NOT EXPECTED TO BE THREE HOURS OR MORE...A RED FLAG
WARNING WILL NOT BE ISSUED.  SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE PERMIAN BASIN AND
POINTS EAST THIS AFTERNOON AND EVENING.  A PACIFIC COLD FRONT WILL
MOVE THROUGH THE AREA TONIGHT WITH SOUTHEAST WINDS TURNING TO THE
WEST BEHIND IT.  RECOVERY WILL BE FAIR TO GOOD GENERALLY WEST OF THE
PECOS RIVER...AND GOOD OR BETTER TO THE EAST.

WIND SPEEDS WILL RISE TO 20 TO 30 MPH AREAWIDE SUNDAY AFTERNOON.
MINIMUM AFTERNOON RH/S SUNDAY WILL DROP TO 10 TO 15 PERCENT OVER THE
PRESIDIO VALLEY...BIG BEND REGION...STOCKTON PLATEAU AND LOWER TRANS
PECOS.  WILL ISSUE A FIRE WEATHER WATCH FOR THESE AREAS SUNDAY
AFTERNOON.  MINIMUM AFTERNOON RH/S WILL REMAIN ABOVE 15 PERCENT OVER
THE REST OF THE AREA.  EVEN STRONGER WINDS ARE EXPECTED IN THE
GUADALUPE AND DAVIS MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54
CORRIDOR.  WINDS SHOULD SUBSIDE AFTER 13/00Z.  RECOVERY SUNDAY NIGHT
WILL BE POOR TO FAIR WEST OF THE PECOS RIVER...AND GOOD OR BETTER TO
THE EAST.

MINIMUM AFTERNOON RH/S MONDAY WILL BE 10 TO 15 PERCENT AGAIN OVER
THE PRESIDIO VALLEY AND BIG BEND REGION...BUT CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED AS WIND SPEEDS IN THESE AREAS ARE NOT
EXPECTED TO BE 20 MPH OR GREATER.  MINIMUM AFTERNOON RH/S WILL
GENERALLY STAY ABOVE 15 PERCENT NORTH AND EAST ACROSS THE REST OF
THE AREA.  RECOVERY MONDAY NIGHT WILL BE FAIR TO GOOD ALONG AND EAST
OF THE PECOS RIVER...BUT POOR TO FAIR TO THE WEST.  CRITICAL FIRE
WEATHER CONDITIONS COULD OCCUR TUESDAY AFTERNOON OVER THE HIGHER
TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS. /67/

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              49  73  45  73  /  90  10  10   0
CARLSBAD NM                44  73  42  75  /  20  10  10   0
DRYDEN TX                  54  82  49  80  /  40   0   0   0
FORT STOCKTON TX           52  76  47  77  /  40   0   0   0
GUADALUPE PASS TX          42  64  43  71  /  10  10  10   0
HOBBS NM                   44  71  42  74  /  50  10  10   0
MARFA TX                   40  68  34  73  /  20   0   0   0
MIDLAND INTL AIRPORT TX    49  73  43  74  /  80  10  10   0
ODESSA TX                  49  73  44  74  /  80  10  10   0
WINK TX                    49  77  43  77  /  40  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... BIG BEND AREA...MARFA PLATEAU...
     PECOS...PRESIDIO VALLEY...TERRELL.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES... BORDEN...CRANE...ECTOR...GLASSCOCK...HOWARD...
     MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...SCURRY...
     TERRELL...UPTON...WARD...WINKLER.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

67/21
Hazardous weather outlook, Apr 11, 1:36 PM MDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CDT SAT APR 11 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
236 PM CDT SAT APR 11 2009 /136 PM MDT SAT APR 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST
NEW MEXICO THIS AFTERNOON AND EVENING...AND MUCH OF WEST TEXAS
THROUGH TONIGHT.  THESE STORMS WILL BE MOST LIKELY DURING THE
AFTERNOON AND EVENING.  SOME OF THESE STORMS MAY BECOME SEVERE...
GENERALLY ALONG AND EAST OF AN ARTESIA...MARFA AND BIG BEND LINE.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...HOWEVER
AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.  SOME OF THE
STORMS COULD PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED
FLASH FLOODING.  SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS
THE PERMIAN BASIN AND STOCKTON PLATEAU...SO A WIND ADVISORY IS IN
EFFECT THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH COULD
AFFECT THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY AFTERNOON...IN
ADDITION TO THE VAN HORN AND HIGHWAY 54 CORRIDOR.  A HIGH WIND WATCH
HAS BEEN ISSUED FOR THESE AREAS...AND MOTORISTS SHOULD KEEP ABREAST
OF THE LATEST FORECASTS IF TRAVELING THROUGH THESE AREAS SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR GENERALLY
ALONG AND SOUTH OF A CANDELARIA...MARFA...FORT STOCKTON LINE SUNDAY
AFTERNOON.  LOW RELATIVE HUMIDITY AND WESTERLY WINDS OF 20 TO 30 MPH
COULD PRODUCE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD IN
THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANGERS ACROSS SOUTHEASTERN NEW MEXICO
AND WEST TEXAS SHOULD BE PREPARED FOR THE POSSIBLE DEVELOPMENT OF
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.  SPOTTER
ACTIVATION IS REQUESTED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:24 PM MDTSevere Thunderstorm WarningMAFLea51 min
Apr 11, 2:56 PM MDTSevere Thunderstorm WarningMAFLea49 min
Apr 11, 3:05 PM MDTHigh Wind WatchMAFEddy14 hr
Apr 11, 3:12 PM MDTSevere Thunderstorm WarningMAFEddy, Lea63 min
Apr 11, 3:46 PM MDTTornado WarningMAFLea29 min
Apr 11, 4:12 PM MDTSevere Thunderstorm WarningMAFLea63 min
Apr 11, 4:17 PM MDTSevere Thunderstorm WarningMAFLea43 min
Apr 11, 4:50 PM MDTSevere Thunderstorm WarningMAFLea18 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.